MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750812
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available but has not yet been returned to the manufacturer for evaluation.The alleged product issue could not be confirmed.If and when the device is received, an investigation will be performed and a supplemental report will be submitted.The instructions for use states that premature coil separation is a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil implant detached prematurely during repositioning.The catheter was removed with the coil inside of it.There was no intervention or injury.
 
Additional Manufacturer Narrative
The reported complaint is unconfirmed.Inspection of the implant found the proximal section to be stretched.This condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm (i.E.Stuck on previously implanted coils or the tip of the microcatheter); however, the implant coils found to be attached to the pusher upon receipt.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Additional Manufacturer Narrative
Additional information: d4, h4 lot number received via email.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16131821
Report Number2032493-2023-00010
Device Sequence Number7673288
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)210223(17)260131(10)2102235K2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number2102235K2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/30/2023
02/10/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/02/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown